# SDR TZR2004F00003

- Difficulty date: December 10, 2003
- Submitted: February 24, 2004
- Operation: Air carrier
- Aircraft: N601TE
- Make and model: Piper PA60601
- Aircraft serial: 610264102
- Engine: Lyc IO540S1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Nr 5 Cyl
- Part time: 9,357 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT REPORTED A HARD DOWNDRAFT (REPORTED THAT HE HIT HIS HEAD ON CEILING) APPROX 20 SECONDS LATER NR 2 ENGINE LOST POWER AND HE SHUT THE ENGINE DOWN.  HE LANDED WITHOUT INCIDENT.  INSPECTION OF THE ENGINE IN HANGAR REVEALED A CRACKED CASE UPPER SIDE BY NR 5 CYLINDER.  AT TEAR DOWN THE ENGINE SHOP REPORTED THAT THE NR 5 CONNECTING ROD HAD LET GO.
